I haven’t blogged in so long and excuse excuse excuse blah blah blah and the bottom line is just that I haven’t been myself. I have finally figured out what I think the primary problem is. When I moved to Ocean Springs, I had to change doctors. I have taken sleeping pills (Ambien, to be specific) for years to combat hereditary/ stress-related/ Syndrome X –related insomnia. My new Doctor hates Ambien since it’s “addictive” (what isn’t, when it gets down to it). So she asked me to try a couple of other things.
#1 – Silenor – did not work. Eventually put me to sleep, but I still had VERY long, detailed, long, exhausting, LONG dreams. I have these types of dreams all the time without a sleep aid, when I do sleep. Did I make it clear that these dreams are LONG? Usually not bad, but they just leave me feeling like I’ve lived another whole day without any rest. Which, you know, sort of defeats the purpose of sleeping.
#2 – Serequel – made me feel like I was CRAWLING OUT OF MY SKIN. Like seriously, I took this 2 nights and I thought I would lose my mind. I was a zombie, but I felt strange/ tingely/ crawly/ buggy and NOT in a good way. So then I looked up what this drug really was for…”Seroquel XR is a once-daily tablet approved in adults for (1) add-on treatment to an antidepressant for patients with major depressive disorder (MDD) who did not have an adequate response to antidepressant therapy; (2) acute depressive episodes in bipolar disorder; (3) acute manic or mixed episodes in bipolar disorder alone or with lithium or divalproex; (4) long-term treatment of bipolar disorder with lithium or divalproex; and (5) schizophrenia”. In small print somewhere it says “may cause drowsiness”. Um…NO. I mean I know I have some issues but this is a serious drug for people with serious conditions. However, I can say with assurance that if this is how people with bipolar or schizophrenia have to feel on their medication, I totally get now why so many of them don’t want to be on it. Holy cow. I was not the least bit functional.
#3 – Trazadone – ok it worked marginally well. Took forever to put me to sleep, but it did keep away the epic, exhausting dreams. I didn’t love it, but it was better than nothing. I took it from oh…about March 2011 through November 2012. And then I ran out, was lazy about getting a new prescription, and didn’t take one for about a week.
And a miraculous thing happened.
I woke up.
I think I actually woke up. I felt more clear-headed than I have in 2 years. I can think. I don’t feel like a zombie! I went and read what Trazadone is really for (yeah yeah I should have done that before) it said a lot of things, but mainly, that it’s also for depression. I’m already on an anti-depressant. I’m thinking I don’t need another one. Oh I still think I need one, don’t get me wrong, but not 2.
And another miraculous thing happened as well.
I am sleeping.
Like, without additional assistance. Going to sleep in a reasonable amount of time (well, most nights), and since December I think I’ve only had maybe 2 epic-long dreams.
I have had some other lifestyle changes that are likely contributing to this phenomena –
#1 – I am, since around August, about 95% off aspartame. It is hard, but I know it’s part of the reason I feel so much better. I’ve also lost about 12 pounds without trying.
#2 – Since about August, I don’t have a trainee at work. I don’t mind training people. Actually, I like it. However, I have not had more than a month or two break from training since Katrina. I am burnt out. For 2013, I should have only my own work to be responsible for. It’s been a long time since that’s happened, and I think I really REALLY need it to sort of reset my work brain.
So, I’m hopeful for 2013. Hopeful that I’ll be focused. Peaceful and well rested. Able to concentrate. Have energy. Be eager to learn. Make some garden spaces. Paint. Play castle and blocks and read books and paint and run around and swim with my niece (and the new niece on the way!). And that I’ll have things I’ll want to share with you, the interwebs, and that you’ll forgive my absence.